MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be used in the common bile duct to treat a stenosis during a stent placement procedure performed on (b)(6) 2023.During preparation, when the device was unpacked, it was noticed that the stent barb at the distal end was cracked.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's phone number: (b)(6).Block h6: imdrf device code a0414 captures the reportable event of stent barb torn material.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's phone number is (b)(6).Block h6: imdrf device code a0414 captures the reportable event of stent barb torn material.Block h10: a flexima biliary preloaded stent was received for analysis.The stent was still attached to the push catheter.Visual inspection found the stent damaged (melted).The stent barb was deformed.No other problems were noted with the device.Product analysis confirmed the reported event of stent barb torn material.There is not enough evidence to determine whether the reported event of stent barb torn material and the observed event of stent damaged were due to the physician's technique or the manipulation of the device during preparation.The investigation findings do not lead to a clear conclusion about the cause of the reported event, therefore the most probable cause was unable to be established.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18147472
Report Number3005099803-2023-06190
Device Sequence Number7609458
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0030508062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight70 KG